Systemic drugs are responsible for variety of nail changes. Nail changes are usually of a part of the symptom complex along with other cutaneous manifestations. Nail changes depend on which part of the nail is involved. Following are various mechanisms by which nail changes occur: 1. Toxicity to the matrix manifests as pigmentary changes, growth alteration, beau’s lines, nail shedding and hemodynamic changes. 2. Toxicity to the nail bed and hyponychial region, result in onycholysis or subungual hyperkeratosis. 3. Toxicity to the periungual structure results in paronychia. Broad spectrum antibiotics may predispose to paronychia caused by opportunistic organisms but some drugs may cause sterile paronychia. 4. Idiopathic. Drug induced photo-onycholysis can be caused by tetracycline, psoralens and fluoroquinolones. It usually appear after more than 2 weeks of exposure to the drug resulting in onycholysis and discoloration. Antimalarial drugs like chloroquine are associated with pigmentary changes in nail. It ranges from blue to black pigmentation of the nail bed. Shedding of nails has been reported with cephalosporin and cloxacillin. Various cytotoxic drugs like cyclophosphamide and doxorubicin are associated with hyperpigmentation due to the increased melanin in nail and nail bed. Longitudinal melanonychia is well documented side effect of zidovudine in AIDS patients. Painful periungual inflammation of several nails during treatment with antiretroviral drugs like indinavir and lamivudine has been reported as a side effect. Fetal hydantoin drug during pregnancy is associated with complete absence of nail in new born. Aromatic retinoids are known to cause various dystrophic nail changes like splitting, softening, shedding of the nails and chronic paronychia.